MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgery for gastric mass dissection, at 10:00 am, the lesion was incised along the muscle layer and the disposable ligation device was sutured to reduce tension.According to the operating procedures, the disposable ligation device was used.After entering the stomach through the gastroscopy biopsy tube, the front end of the disposable ligation device detached, causing the inability to operate normally.The doctor continued to adjust it to the normal position using foreign body forceps.At 10:30, the disposable ligation device was continued to be used, but after tightening, it still could not be released normally, resulting in damage to the patient's esophageal mucosa, increased bleeding, increased risk of infection, and prolonged surgery time.Immediately, the operator cut off the guide core of the disposable ligation device and used a rotatable titanium clip to suture the wound.At 10:45, the surgery was completed, and the patient's bleeding had been clipped.The patient's vital signs were normal, and the adverse events improved.The device was inspected prior to use.There were no reports of further patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's (lm) investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the detachment of the loop from the main unit was due to pushing on the slider before ligation.The following mechanisms likely caused the inability to release the loop after ligation.Mechanism #1: 1) the loop was placed around the body tissue.2) the tube sheath was pushed forward, and the tissue was temporarily ligated with the distal end of the tube sheath.3) the slider was pulled to tighten the loop.4) because the distal end of the coil was not extended from the tube sheath when the slider was pushed, the loop disengaged from the hook inside the tube sheath.5) the hook protruded from the distal end of the coil sheath, causing the loop to move toward the handle side and enter the coil sheath.6) pulling the hook caused both the hook and the loop to be drawn into the coil sheath together.As a result, the loop became trapped between the hook and the inner surface of the coil, preventing it from moving.7) because the loop was trapped between the hook and the inner surface of the coil, pushing the slider did not release the loop.Mechanism #2: 1) the sheath was bent near the handle.2) the operating wire could not move because sliding resistance between the sheath and the operating wire increased.3) the operating pipe deformed and broke because the slider was forcefully operated.4) due to the above, the loop could not detach from the hook.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿do not strike or crush the coil sheath during operation.Doing so can damage the distal end of the coil sheath, which could make it impossible to detach the loop after ligation.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ in this manual.¿ ¿do not remove the loop from the hook while the coil sheath is not extended from the tube sheath.Otherwise, the loop may be tangled with the hook and become impossible to remove.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ in this manual.¿ ¿do not hold the loop with the distal end of the tube sheath while the loop is surrounding the tissue.Otherwise, when the tissue is ligated, the loop may be detached from the hook in the tube sheath and tangled with the hook.That may make the loop impossible to remove.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ in this manual.¿ ¿never use excessive force to operate the instrument.This could damage the instrument.¿ ¿straighten out the portion of the instrument that extends from the biopsy valve.¿ this supplemental report includes additional information received from the customer.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the gastric mass was located at the bottom of the stomach.The loop was being used for tissue suturing.It was confirmed that the detached loop did not fall into the patient¿s body.The patient only sustained minor esophageal mucosal damage.Although there was report of minor bleeding, the bleeding was not related to the esophageal damage.However, the source of the bleeding was not provided.The procedure was prolonged by 10 minutes to troubleshoot the issue.The patient did not require any additional interventions or hospitalization and is reportedly ¿doing good.¿.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20172683
Report Number9614641-2024-01800
Device Sequence Number8070307
Product Code MND
UDI-Device Identifier04953170194641
UDI-Public04953170194641
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-400U-30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale